Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 7, 2021Berrien County, Michigan

NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 1:49 PM EDT for Berrien County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 1:49 PM EDT (17:49 UTC)
Expired
Jul 7, 2021, 2:15 PM EDT
In force
26 min
Issued by
NWS Northern Indiana

County Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS83 KIWX 071749
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
149 PM EDT Wed Jul 7 2021

INZ003-MIZ077-071815-
La Porte-Berrien-
149 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA PORTE AND
SOUTHWESTERN BERRIEN COUNTIES...

At 149 PM EDT/1249 PM CDT/, a strong thunderstorm was located near
Town Of Pines, or near Westville, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Michigan City, La Porte, Westville, Trail Creek, New Buffalo, Long
Beach, Pottawattamie Park, Michiana Shores, Grand Beach, Michiana,
Byron, Waterford, Pinhook, Otis, Pottawattomie Park, Rolling Prarie,
Pinola, Hesston and Springville.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 38 and 56.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 3.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4171 8693 4172 8692 4172 8691 4182 8672
      4162 8654 4149 8693
TIME...MOT...LOC 1749Z 240DEG 21KT 4162 8694 

$$

HAIL...0.25
WIND...40MPH

CM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:36 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 7, 1:36 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
136 PM EDT Wed Jul 7 2021

.SYNOPSIS...
Issued at 1247 AM EDT Wed Jul 7 2021

Warm and humid conditions will persist today with chances for
scattered showers and thunderstorms increasing this afternoon into
tonight. Clouds and chances for rain will linger into Thursday,
especially across northeast Indiana and northwest Indiana, with
dry and cooler weather anticipated by Friday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 300 AM EDT Wed Jul 7 2021

Latest surface analysis has quasi-stationary frontal boundary
extending across the central great lakes and back into the mid-MS
valley. Water vapor imagery depicting short wave energy moving
across Iowa and this feature expected to combine with frontal wave
to drag frontal boundary closer to the forecast area bringing
increasing chances for showers/storms to develop this afternoon.
HREF members indicating pre-frontal trough expected to initiate
convection over the area early afternoon as airmass destabilizes
during peak heating with surface based CAPE of 1500-2000J/kg along
with ample low level moisture. Forecast soundings indicating weak
flow through the column which will be main limiting factor for
severe storms although 20-30kt effective shear in northern CWA will
be supportive for locally strong storms. Shower and thunderstorm
chances continue into Thursday as main upper trough axis moves
across the great lakes region pushing surface frontal boundary east
of the area late Thursday. Could again see some stronger
storms in eastern CWA Thursday afternoon prior to frontal passage as
CAPE approaches 1500J/kg. Warm and humid conditions continue today
with dewpoints still hovering around 70F and highs 85-90F. Frontal
passage will bring cooler and less humid conditions Thursday
especially western CWA with highs 75-80F.

&&

.LONG TERM...(Thursday night through Tuesday)
Issued at 300 AM EDT Wed Jul 7 2021

Brief break in an otherwise active pattern to begin the long term
period as weak surface high settles into the area Thursday night and
Friday. Focus then shifts to short wave energy coming onshore in the
Pacific Northwest that will top the western US ridge before closing
off over the mid-MS valley this weekend. Stalled surface frontal
boundary over the Ohio River valley will lift back north as a warm
front ahead of this system and bring a prolonged period of precip
chances to the region. Surface low development to the west of our
area will bring potential tapping of gulf moisture into frontal
boundary and heavy rain development. Uncertainty lies in location of
heavy rain axis given range of timing/placement solutions offered by
models with NBM shifting focus further south/west of our area over
the past 24hrs. Will therefore opt to keep POPs in chance/high
chance range until better model consensus is realized.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 136 PM EDT Wed Jul 7 2021

Scattered convection is developing this afternoon and will
continue into the evening as weak ascent overspreads an
increasingly moist and unstable airmass. Brief gusty winds and
IFR/MVFR restrictions will be possible with any convection. A cold
front then works through or near KSBN by later tonight with low
stratus potentially building in. Some fog may also be possible at
both sites, but FWA ceilings should stay MVFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Steinwedel/Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 11:10 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1110 AM EDT Wed Jul 7 2021

INZ005>009-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-025-
081515-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1110 AM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms. Showers and
thunderstorms are expected to develop this afternoon with some strong
storms possible. While the probability of widespread severe weather
is low, isolated to scattered damaging winds are possible with the
stronger storms. Locally heavy rain and dangerous lightning can also
be expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms Saturday through Tuesday but the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-004-012>015-020-022>027-032>034-MIZ077-081515-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Berrien-
1110 AM EDT Wed Jul 7 2021 /1010 AM CDT Wed Jul 7 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected to develop this afternoon
producing locally heavy rain and dangerous lightning. However the
probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms Saturday through Tuesday but the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-081515-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1110 AM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected to develop this afternoon
producing locally heavy rain and dangerous lightning. However the
probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms Saturday through Tuesday but the
probability for widespread hazardous weather is low.

Wave heights reaching 2 to 4 feet and developing rip currents
will have a moderate swim risk on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 12:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1240 PM EDT Wed Jul 7 2021

INZ027-034-071730-
Jay-Adams-
1240 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND
JAY COUNTIES...

At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunkirk to near Portland to 10 miles
north of Winchester. Movement was northeast at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Portland, Geneva, Westchester, Center, Bryant, Salamonia, Trinity,
Brice, Como, Bellfountain, College Corner, Boundary City, Liber,
Blaine, Collett, New Corydon, Bluff Point and New Mount Pleasant.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4040 8521 4062 8492 4060 8480 4033 8481
      4031 8489 4031 8496
TIME...MOT...LOC 1639Z 238DEG 19KT 4040 8516 4038 8504 4031 8494

HAIL...0.25
WIND...50MPH

CM
Special weather statement, Jul 7, 12:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1242 PM EDT Wed Jul 7 2021

INZ007-MIZ081-OHZ001-071730-
Steuben-Hillsdale-Williams-
1242 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT STEUBEN...SOUTHWESTERN HILLSDALE
AND NORTHWESTERN WILLIAMS COUNTIES...

At 1242 PM EDT, a strong thunderstorm was located near Angola, moving
northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Angola, Montpelier, Fremont, Hamilton, Edon, Columbia, Ashley,
Hudson, Camden, Montgomery, Clear Lake, York, Alvarado, Pleasant
Lake, Nettle Lake, Hamilton Lake, Golden Lake, Lake Seneca, Berlien
and Long Lake.

This includes the following highways...
 Interstate 69 in Indiana between mile markers 341 and 352.
 Interstate 80 in Indiana between mile markers 147 and 156.
 Interstate 80 in Ohio between mile markers 0 and 9.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4181 8473 4154 8458 4153 8491 4153 8507
      4163 8514 4176 8484 4176 8483 4177 8483
TIME...MOT...LOC 1642Z 244DEG 16KT 4161 8494

HAIL...0.25
WIND...50MPH

CM
Special weather statement, Jul 7, 1:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
115 PM EDT Wed Jul 7 2021

MIZ081-071745-
Hillsdale-
115 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSDALE COUNTY...

At 115 PM EDT, a strong thunderstorm was located near Reading, or 8
miles west of Hillsdale, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Hillsdale, Jonesville, Reading, Long Lake, Bear Lake, Allen and Lake
Wilson.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4203 8465 4186 8456 4183 8482 4184 8483
      4195 8483
TIME...MOT...LOC 1715Z 244DEG 16KT 4189 8480

HAIL...0.25
WIND...50MPH

CM
Special weather statement, Jul 7, 1:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
128 PM EDT Wed Jul 7 2021

OHZ025-071815-
Allen-
128 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALLEN COUNTY...

At 127 PM EDT, a strong thunderstorm was located near Waynesfield, or
near Fort Shawnee, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Lima, Fort Shawnee, Harrod, Beaverdam, Yoder, Westminster, Slabtown,
Rockport and Rousculp.

This includes Interstate 75 between mile markers 120 and 137.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4064 8404 4068 8417 4088 8400 4084 8388
      4064 8388
TIME...MOT...LOC 1727Z 228DEG 17KT 4068 8400

HAIL...0.25
WIND...50MPH

CM
Special weather statement, Jul 7, 1:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
141 PM EDT Wed Jul 7 2021

OHZ016-024-025-071815-
Allen-Putnam-Van Wert-
141 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PUTNAM...
SOUTHEASTERN VAN WERT AND SOUTHWESTERN ALLEN COUNTIES...

At 141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ohio City to near Spencerville In
Allen County to St. Marys. Movement was northeast at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Delphos, Fort Shawnee, Spencerville, Elida, Ottoville, Spencerville
In Allen County, Middle Point, Fort Jennings, Venedocia, Elgin,
Conant, Hume, Monticello, Rushmore, Gomer, Southworth, Needmore,
Jonestown, Rimer and Kemp.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4066 8422 4069 8422 4068 8446 4073 8446
      4073 8452 4079 8458 4099 8435 4099 8434
      4100 8434 4094 8419 4066 8416
TIME...MOT...LOC 1741Z 224DEG 19KT 4079 8451 4071 8442 4052 8440

HAIL...0.25
WIND...50MPH

CM
Special weather statement, Jul 7, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
149 PM EDT Wed Jul 7 2021

INZ003-MIZ077-071815-
La Porte-Berrien-
149 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA PORTE AND
SOUTHWESTERN BERRIEN COUNTIES...

At 149 PM EDT/1249 PM CDT/, a strong thunderstorm was located near
Town Of Pines, or near Westville, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Michigan City, La Porte, Westville, Trail Creek, New Buffalo, Long
Beach, Pottawattamie Park, Michiana Shores, Grand Beach, Michiana,
Byron, Waterford, Pinhook, Otis, Pottawattomie Park, Rolling Prarie,
Pinola, Hesston and Springville.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 38 and 56.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 3.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4171 8693 4172 8692 4172 8691 4182 8672
      4162 8654 4149 8693
TIME...MOT...LOC 1749Z 240DEG 21KT 4162 8694

HAIL...0.25
WIND...40MPH

CM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:18 PM EDTSpecial Weather StatementIWXAdams27 min
Jul 7, 12:40 PM EDTSpecial Weather StatementIWXJay50 min
Jul 7, 12:42 PM EDTSpecial Weather StatementIWXSteuben48 min
Jul 7, 1:10 PM EDTAreal Flood AdvisoryIWXDeKalb, LaGrange, Noble, Steuben3 hr
Jul 7, 2:23 PM EDTSpecial Weather StatementIWXLaPorte37 min
Jul 7, 3:00 PM EDTSpecial Weather StatementIWXLaGrange30 min
Jul 7, 3:09 PM EDTSpecial Weather StatementIWXNoble36 min
Jul 7, 3:18 PM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, LaGrange, Noble117 min
Jul 7, 3:43 PM EDTSpecial Weather StatementIWXMiami, Wabash32 min
Jul 7, 4:19 PM EDTSpecial Weather StatementIWXFulton26 min
Jul 7, 4:29 PM EDTSpecial Weather StatementIWXWhitley31 min
Jul 7, 4:30 PM EDTSpecial Weather StatementIWXElkhart45 min
Jul 7, 4:41 PM EDTSpecial Weather StatementIWXGrant, Huntington, Wells34 min
Jul 7, 4:43 PM EDTSpecial Weather StatementIWXMiami47 min
Jul 7, 4:55 PM EDTSpecial Weather StatementIWXMarshall35 min
Jul 7, 5:29 PM EDTSpecial Weather StatementIWXKosciusko, LaGrange31 min
Jul 7, 5:54 PM EDTSevere Thunderstorm WarningIWXAllen51 min
Jul 7, 6:10 PM EDTSpecial Weather StatementIWXNoble50 min
Jul 7, 6:13 PM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Noble, Whitley3 hr
Jul 7, 6:54 PM EDTSpecial Weather StatementIWXStarke51 min
Jul 7, 7:26 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke49 min
Jul 7, 7:56 PM EDTSpecial Weather StatementIWXFulton49 min
Jul 7, 1:28 PM EDTSpecial Weather StatementIWXAllen47 min
Jul 7, 1:41 PM EDTSpecial Weather StatementIWXVan Wert34 min
Jul 7, 2:11 PM EDTSpecial Weather StatementIWXPutnam34 min
Jul 7, 2:15 PM EDTAreal Flood AdvisoryIWXAllen, Putnam, Van Wert2 hr
Jul 7, 2:33 PM EDTSpecial Weather StatementIWXHenry27 min
Jul 7, 2:43 PM EDTSevere Thunderstorm WarningIWXHenry, Putnam17 min
Jul 7, 4:45 PM EDTSpecial Weather StatementIWXWilliams45 min
Jul 7, 4:53 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams52 min
Jul 7, 4:57 PM EDTSpecial Weather StatementIWXVan Wert48 min
Jul 7, 5:34 PM EDTSpecial Weather StatementIWXPaulding, Van Wert41 min
Jul 7, 6:26 PM EDTAreal Flood AdvisoryIWXDefiance, Fulton, Henry, Paulding, Williams3 hr
Jul 7, 6:39 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry22 min
Jul 7, 1:15 PM EDTSpecial Weather StatementIWXHillsdale30 min
Jul 7, 2:31 PM EDTSevere Thunderstorm WarningIWXBerrien32 min
Jul 7, 3:02 PM EDTSpecial Weather StatementIWXCass43 min
Jul 7, 3:27 PM EDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 7, 3:57 PM EDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 7, 4:16 PM EDTAreal Flood AdvisoryIWXBranch, Cass, Saint Joseph3 hr

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.